Thank you for Using Ask a Doctor Service from Doctor Spring.
Zyrtec is not commonly associated with loose bowel movements as side effect, but rarely can it happen. So the altered bowel movements could be due to Zyrtec but it is rare. And you don’t have to worry as weather this is a serious problem, because once you finish the course of taking this medicine, this symptom will automatically resolve on its own in a couple of days. However, if this symptoms worsen, or if you develop severe diarrhoea with increased episodes of loose stools in a day then you must consult with GP immediately. There are alternative anti-allergic medications available; of if this side effect becomes bothersome, then you take advice from your GP on switching over to other medications. But before all this, you must also make sure that there could absolutely not be any other cause for these episodes of loose stools like such viral infection.
I would recommend you to do the following:
- Drink plenty of water, and you must at least 2-3 glass of water after every episode of passing loose stools.
- eat balanced diet
- Avoid exposure to the allergens that is known to trigger the allergic reaction in you.
- Practise good sanitation and hygiene
- If this symptoms worsen, stop taking this medicine and consult with your GP.
Hope this helps. Feel free to ask if you have further queries.